Strong asymptotics of extremal polynomials on the segment in the presence of denumerable set of mass points

Authors

  • Rabah Khaldi University of Annaba, Algeria
  • Ahcene Boucenna University of Annaba, Algeria

DOI:

https://doi.org/10.33993/jnaat401-949

Keywords:

orthogonal polynomials, asymptotic behavior
Abstract views: 256

Abstract

The strong asymptotics of the monic extremal polynomials with respect to a Lp(σ) norm are studied. The measure σ is concentrated on the segment [1,1] plus a denumerable set of mass points which accumulate at the boundary points of [1,1] only. Under the assumptions that the mass points satisfy Blaschke's condition and that the absolutely continuous part of σ satisfies Szeg?'s condition.

Downloads

References

Geronimus, L., On some extremal problem in Lσ(p) spaces, Math. Sbornik, 31, pp. 3-23, 1952 (in Russian).

Kaliaguine, V.A., On Asymptotics of L_{p} extremal polynomials on a complex curve (0

https://doi.org/10.1006/jath.1993.1063

DOI: https://doi.org/10.1006/jath.1993.1063

Kaliaguine, V.A., A note on the asymptotics of orthogonal polynomials on a complex arc: the case of a measure with a discrete part, J. Approx. Theory, 80, pp. 138-145 1995. https://doi.org/10.1006/jath.1995.1009 DOI: https://doi.org/10.1006/jath.1995.1009

Khaldi, R., Strong asymptotics for Lp extremal polynomials off a complex curve, J. Appl. Math., 2004, no 5, pp. 371-378, 2004. https://doi.org/10.1155/s1110757x0430906x DOI: https://doi.org/10.1155/S1110757X0430906X

Khaldi, R., Szegő asymptotics of extremal polynomials on the segment [-1,+1]: the case of a measure with finite discrete part, Georgian Math. J., 14, no. 4, pp. 673-680, 2007. DOI: https://doi.org/10.1515/GMJ.2007.673

Li, X. and Pan, K., Asymptotics of Lp extremal polynomials on the unit circle, J. Approx. Theory, 67, pp. 270-283, 1991.https://doi.org/10.1016/0021-9045(91)90003-s DOI: https://doi.org/10.1016/0021-9045(91)90003-S

Lubinsky, D.S. and Saff, E.B., Strong asymptotics for Lp extremal polynomials (1

https://doi.org/10.1007/bfb0078899

DOI: https://doi.org/10.1007/BFb0078899

Peherstorfer, F. and Yudiskii, P., Asymptotics of orthogonal polynomials in the presence of a denumerable set of mass points, Proc. Amer. Math. Soc., 129, pp. 3213-3220, 2001. https://doi.org/10.1090/s0002-9939-01-06205-0 DOI: https://doi.org/10.1090/S0002-9939-01-06205-0

Rudin, W., Real and Complex Analysis, Mc Graw-Hill, New York, 1968.

Szegö, G., Orthogonal plynomials, 4th ed. Amer. Math. Soc. Colloquium Publ., 23, Amer. Math. Soc. Providence, RI, 1975.

Widom, H., Extremal polynomials associated with a system of curves and arcs in the complex plane, Adv. Math., 3, pp. 127-232, 1969. https://doi.org/10.1016/0001-8708(69)90005-x DOI: https://doi.org/10.1016/0001-8708(69)90005-X

Downloads

Published

2011-02-01

Issue

Section

Articles

How to Cite

Khaldi, R., & Boucenna, A. (2011). Strong asymptotics of extremal polynomials on the segment in the presence of denumerable set of mass points. Rev. Anal. Numér. Théor. Approx., 40(1), 38-46. https://doi.org/10.33993/jnaat401-949